I have recently gone on metformin ER and it does leave that metallic taste in the morning. I take it at night and when I wake up I taste the metallic taste. I also smell metal..It's weird because the doctors gave me this because I was having problems with the regular metformin on my stocmach. I never had noticed the metallic taste till now. The stomach issues have subsided but now I have been introduced to this side effect. In the botlle it states it will go away...so I am assuming it will..
Sorry you have that. Does it taste metallic? I remember reading that on the possible side effect list, I hope it goes away. It didn't happen for me. .I copied this info for ya-Other Side Effects. Common side effects of GLUCOPHAGE and GLUCOPHAGE XR include diarrhea, nausea, and upset stomach. These side effects generally go away after you take the medicine for a while. Taking your medicine with meals can help reduce these side effects. Tell your doctor if the side effects bother you a lot, last for more than a few weeks, come back after they’ve gone away, or start later in therapy. You may need a lower dose or need to stop taking the medicine for a short period or for good.
About 3 out of every 100 people who take GLUCOPHAGE or GLUCOPHAGE XR have an unpleasant metallic taste when they start taking the medicine. It lasts for a short time.
GLUCOPHAGE and GLUCOPHAGE XR rarely cause hypoglycemia (low blood sugar) by themselves.
I'm going on my 3rd week of metformin. In the past few days I have developed an awful taste in my mouth. Does anyone else have this side effect and will it go away? I have an apt. with my OB/GYN coming up.
SparkPeople, SparkCoach, SparkPages, SparkPoints, SparkDiet, SparkAmerica, SparkRecipes, DailySpark, and other marks are trademarks of SparkPeople, Inc. All Rights Reserved.
SPARKPEOPLE is a registered trademark of SparkPeople, Inc. in the United States, European Union, Canada, and Australia. All rights reserved.